MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0033754577
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inadequate apposition and removal difficulty occurred.The target lesion was located in the obtuse marginal.A 2.75 x 38mm synergy xd drug-eluting stent was advanced for treatment with a balloon.The stent did not fully expand in the middle and when the stent balloon was deflated and retracted into the guide catheter, it would not move.An attempt to deflate the stent balloon was made, however the device remained stuck.The device was pulled and the attempt unsheathed a large portion of the shaft to the device leaving both the stent balloon and the device shaft in the vessel hanging into the aorta.An attempt was made to re-wire the vessel and use other balloons or snaring devices to free the balloon and shaft, however was unsuccessful.To conclude, a stent was placed down the left main into the proximal left anterior descending (lad) artery and another stent down the circumflex to protect the main vessels.
 
Event or Problem Description
It was reported via (b)(4) that inadequate apposition and removal difficulty occurred.The target lesion was located in the obtuse marginal.A 2.75 x 38mm synergy xd drug-eluting stent was advanced for treatment with a balloon.The stent did not fully expand in the middle and when the stent balloon was deflated and retracted into the guide catheter, it would not move.An attempt to deflate the stent balloon was made, however the device remained stuck.The device was pulled and the attempt unsheathed a large portion of the shaft to the device leaving both the stent balloon and the device shaft in the vessel hanging into the aorta.An attempt was made to re-wire the vessel and use other balloons or snaring devices to free the balloon and shaft, however was unsuccessful.To conclude, a stent was placed down the left main into the proximal left anterior descending (lad) artery and another stent down the circumflex to protect the main vessels.It was further reported that not all parts was recovered.The tip of the catheter including the balloon portion was not recovered.The patient was stable and was discharge.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20568108
Report Number2124215-2024-65820
Device Sequence Number7481050
Product Code NIQ
UDI-Device Identifier08714729980933
UDI-Public08714729980933
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Lot Number0033754577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/25/2024
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite